Don't Wait. Get Help Now All calls 100% confidential and free

(617) 657-2877

Adderall Overdose: Symptoms, Treatment, & Prevention

People who ingest too much Adderall in a short period of time may be at high risk for overdose. Signs of Adderall overdose may include anxiety, hallucinations, and fever.

When taken as directed, Adderall is a central nervous system (CNS) stimulant medication prescribed for attention-deficit/hyperactivity disorder (ADHD) and narcolepsy.

People who abuse Adderall may experience euphoria, a burst of energy, and talkativeness. Over time, misusing Adderall may lead to the development of a substance use disorder.

Overdose is one of the most dangerous outcomes of chronic Adderall abuse, and people who overdose on Adderall are subject to a range of life-threatening symptoms.

What Are The Risk Factors For Adderall Overdose?

Adderall is a Schedule II controlled substance that works by increasing the amount of dopamine, norepinephrine, and serotonin in the body.

The risk factors for Adderall overdose will differ between people depending on their overall health, and the severity of their addiction.

Some of the most common risk factors may include taking a higher dose than prescribed, taking Adderall more often than recommended, and mixing Adderall with other drugs or alcohol.

Signs And Symptoms Of An Adderall Overdose

Below are some of the signs and symptoms to look for in the event of an Adderall overdose.

Symptoms of overdose may include:

  • aggression
  • anxiety
  • panic
  • high blood pressure (hypertension)
  • heart attack or other cardiovascular emergencies
  • disorientation
  • hallucinations
  • rapid heart rate
  • high body temperature
  • psychosis
  • sedation
  • irregular heartbeat (arrhythmia)

What To Do In The Event Of An Adderall Overdose

If you suspect that you or someone else may be overdosing on Adderall, the most important action you can take is to call 911 to get medical professionals on the scene immediately.

To assist the emergency department, you will likely need to note the overdosing person’s age, condition, last use of Adderall, and how much was taken.

When first responders arrive, they may administer activated charcoal to the overdosing person to help stabilize their condition and avoid further toxicity.

How To Prevent An Adderall Overdose

Adderall overdose is a serious and potentially life-threatening event. Even if you’re battling substance abuse, there are ways to prevent an Adderall overdose.

First, you should always avoid non-medical use of the drug and abstain from taking Adderall with other substances, particularly alcohol and opioids.

You should also avoid crushing, snorting, or smoking Adderall tablets, as it will make it impossible to know how much you’ve ingested.

Treatment Options For Adderall Addiction

If you or a loved one have a substance use disorder involving prescription medications such as Adderall, an evidence-based addiction treatment center can help.

Treatment services for an Adderall addiction may include:

  • medical detox
  • inpatient treatment
  • outpatient care
  • dual diagnosis treatment for co-occurring disorders
  • support groups for college students with prescription drug addiction
  • cognitive behavioral therapy (CBT)
  • dialectical behavior therapy (DBT)
  • motivational interviewing
  • group and individual therapy
  • aftercare services

The effects of Adderall abuse are wide-ranging, but with the help of healthcare professionals, anyone can overcome their addiction and avoid painful withdrawal symptoms.

Find Substance Use Disorder Treatment At Bedrock Recovery Center

The residential treatment program at Bedrock Recovery Center can assist you in your journey to recovery. Call our helpline today to learn more.

Written by
Bedrock Recovery Editorial Team

Published on

©2022 Bedrock Recovery Center | All Rights Reserved

This page does not provide medical advice.

Ready to make a change? Talk to a specialist now.